Probiotic

What is Probiotic?

Probiotics are beneficial micro-organisms.They are used mainly to improve digestion immunity and some allergies.

Questions and answers on "Probiotic"

which is better to help restore good bacteria, a probiotic or yogurt? Is it bad to consume both simultaneously? Should I just take one or the other?

doctor1 MD

Brief Answer:
PROBIOTICS are better than yogurt.

Detailed Answer:
Hello,
Nice to meet you here,
PROBIOTICS are better than yogurt in restoring normal bacterial flora of intestine. There is no harm in consuming them simultaneously.
You can consume both at the time [Probiotic yogurts are available...

Read Full Thread   Ask a Doctor Now

Hi there.

i have been taking antibiotics for the past 3 days and feel that my stomach rithem has changed a bit. I was thinking of taking some probiotic. I have Zir-fos (not sure what the international name is). I take my antibiotics at 10 am and 10 pm. What would be the best time to take the probiotic?

Thanks,
XXXX

doctor1 MD

Brief Answer:
Take probiotics after meal.

Detailed Answer:
Hi,

Welcome to HCM. I have read your query and understand your concern.

Probiotics help you by providing normal flora to the body that aids in digestion.

You can take the probiotics after meal three times daily like breakfast, lunch and...

Read Full Thread   Ask a Doctor Now

I am a 70 yo female. I awoke with a rash that has red borders in a mosaic pattern on my left shoulder and arm. There is no flaking or itching or anything I can feel and I would not know it was there if I did not see it. I feel well. The only new thing is I started a Walgreen's brand probiotic for people over 5 about 5 or 6 days aga.

doctor1 MD

Brief Answer:
Acute urticaria

Detailed Answer:
Hello
You might have developed acute urticaria.
It is an allergic condition and usually present with itching but can even present without itch.
Probiotic can be a cause for urticaria.
Can you please upload a photograph.
This will help me in giving a...

Read Full Thread   Ask a Doctor Now

can patient with lactose intolerence take tabket Vibact?

doctor1 MD

Brief Answer:
Yes can be taken.

Detailed Answer:
Dear Friend.
Hi , I am Dr Anshul Varshney , I have read your query in detail , I understand your concern.
Vibact is a Probiotic. A patient with lactose intolerance can take Probiotics , in fact it helps in lactose intolerance
These Probiotics...

Read Full Thread   Ask a Doctor Now

I started taking probiotic and have diarrhea three days in a row it's about 50 billion cell of bacteria I start taking probiotic 4 days ago is this normal?

doctor1 MD

Brief Answer:
Answer given below

Detailed Answer:
Hi,
Thanks for posting your query.
I am Dr.R.K and I am pleased to assist you.
No this is not normal.
Probiotics do not cause diarrhea. In fact probiotics are used to treat some forms of diarrhea like antibiotic induced diarrhea.
If your diarrhea...

Read Full Thread   Ask a Doctor Now

hi I want to buy probiotic, please advise me the best available

doctor1 MD

Brief Answer:
Please consider these preparation of probiotics

Detailed Answer:
Hello
I appreciate your concern
probiotics are available under different trade names in the market so I would advise you to see its contents.
It contains Lactobacillus Acidophilus and bifidobacterium 1 billion CFU (...

Read Full Thread   Ask a Doctor Now

Normal stools with green color?

doctor1 MD

Brief Answer:
Please start probiotic intake.

Detailed Answer:
Hello!

Thank you for the query.

Green stool can appear if there is no good bacteria in the digestive tract. This bacteria in normal conditions digest yellow bile to brown stercobilinogen. When there is only few of this bacteria, we get...

Read Full Thread   Ask a Doctor Now

what probiotics are best for providing bifidobacteria?

doctor1 MD

Brief Answer:
Milk products like yogurt and kefir you can take.

Detailed Answer:
Hi

Thank you for asking HCM.

I have gone through your query. You can take milk products like yogurt and kefir. They are rich source of bifidobacterium.
You can also get them in capsules in brands like probiotic...

Read Full Thread   Ask a Doctor Now

since 1 month my shit is like mud, no shape at all and no pieces just brown mud

doctor1 MD

Brief Answer:
Increase fibre and curd intake in your diet

Detailed Answer:
Hello! Thanks for putting your query in HCM. I am a Gastroenterologist (DM).

I hope there are no alarming features like loss of weight or appetite, blood in stool. I will like to advise you to take fiber rich diet may...

Read Full Thread   Ask a Doctor Now

I keep feeling nauseous and have very loose stool or dirreare.for a week or so then it goes away and returns again

doctor1 MD

Brief Answer:
Lactobacillus probiotic satchets

Detailed Answer:
Hi,

You seem to have bacterial imbalance in the gut.
You should take probiotics like Yogurt and may be Lactobacillus spp supplements available at drug store. This will help.
A stool microscopy will help understand situation better....

Read Full Thread   Ask a Doctor Now

Recent questions on  Probiotic

doctor1 MD

I am taking doxycline as prophylaxis for a tick bite, but it s wreaking havoc with my GI tract (excessive gas and bloating). I ve just started using a probiotic yogurt twice a day, but am 2/3 thru the regimen. Anything else I can do to offset the side effects?

doctor1 MD

Hello, my name is Cheryl. I am a 45 yr old female. Was diagnosed several yrs ago with IBS (cramping, bloating, alternating constipation/diarrhea). About 8 yrs ago was diagnosed with diverticulitis, confirmed with followup sigmoidoscopy. Have had several flareups since then treated with liquid diet and antibiotics. About 18 months ago developed hives (now chronic). The hives clear up when I am on antibiotics for diverticulitis (flagyl/cipro). Have had a CT scan (said nothing remarkable), have had stool cultures for parasites, bloodwork (CBC, TSH, tested for lupus, etc)-everything negative. Am back to diarrhea with stomach pain, undigested food and mucous in stool. Tried probiotics, made hives worse (cortisone shot also made hives worse). Have also had some RAST tests for food allergies, all negative, and stopped eating gluten a couple of years ago. Do you have any suggestions of what I might request to be tested for at this point? Thank you for your time.

doctor1 MD

Hi, I am a 61 year old who recently saw my GYN, while there I told her I get a lot of yeast infections, I think because I am cortisone dependant, and antibiotics tend to give me yeast infections as well. I always was noticing an odor...she suggested a probiotic. I have been using a brand called Healthy Belly because it has Lactobacillus Acidophilus in it and states that inhibits the growth of candida. Well my health food store stopped selling it and recommended Florastor.....will this help with odor and yeast infections? Is there much of a difference

doctor1 MD

i recently had a septoplasty & tubernectomy surgery.My doctor then prescrided antibiotics and proton pump inhibitors in order to reduce GERD which he suspected was a cause of my persistent sore throat.before the operation i had taken aloe vera & probiotics to reduce fatigue.after the course of PPI i now have excessive flatulence & fecal incontinesy which is very embarassing. i have researched on the internet and the problem points to small intestines bacterial overgrowth. can i take gastric acid supplements like betaine HCL to correct this.Ihave tried various supplements & antibiotics but the problem keeps on reccuring                                                                  

doctor1 MD

My daughter is 3 years 8 months old. She doesn't pass motion regularly for last 7 months . We have been visiting doctors but situation is not improving. After 4-5 days also we need to give repository for forcing the motion. She eats a lot of...

doctor1 MD

Hi I went to the ER 2 weeks ago with intense abdominal pain and was diagnosed and put on flagyl and Cipro for one week. Saw my Dr the following week who put me on Levaquin for second week. I took my last Levaquin Friday. I still have pain eating...

doctor1 MD

is this stool color normal

Ask Question
Dr. Andrew Rynne
MD

Hi, I am Dr. Andrew Rynne (Family Physician). I will be guiding you through the process. Please write your question below.

Related Drugs/Medications
Related Treatment/Therapy